Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 16, NWS Lake Charles, LA

June 10, 2014Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Jun 10, 2014, 2:14 PM CDT for Calcasieu Parish, Louisiana. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 2:14 PM CDT (19:14 UTC)
Expired
Jun 12, 2014, 7:38 PM CDT
In force
53 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WGUS44 KLCH 101914
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
214 PM CDT TUE JUN 10 2014

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-110914-
/O.NEW.KLCH.FL.W.0016.140610T1914Z-140613T0038Z/
/OTBL1.1.ER.140610T1335Z.140611T0000Z.140612T0038Z.NO/
214 PM CDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 AM TUESDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR FLOODING OF GOOS FERRY 
  ROAD WILL OCCUR.

&&
 
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314

$$

LAC019-110914-
/O.NEW.KLCH.FL.W.0017.140610T1914Z-140612T0150Z/
/LCHL1.1.ER.140610T1532Z.140610T1700Z.140611T1350Z.NO/
214 PM CDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:00 PM TUESDAY THE STAGE WAS 4.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* IMPACT...AT STAGES NEAR 4.0 FEET...MINOR MARSHLAND FLOODING 
  OCCURS. FLOODING ALSO BEGINS ON RIVER ROAD IN NORTH LAKE CHARLES.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jun 10, 1:30 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 10, 1:30 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
130 PM CDT TUE JUN 10 2014

.DISCUSSION...
FOR THE 18Z TAF PACKAGE.

&&

.AVIATION...
CONVECTIVE ACTIVITY HAS MOSTLY COME TO AN END FOR ALL BUT
KARA...THOUGH THERE ARE STILL SOME ISOLATED SHOWERS AS FAR WEST AS
CALCASIEU LAKE. VFR IS PREVAILING AND EXPECTED TO CONTINUE AT
KAEX...KBPT...KLCH AND KLFT. ANOTHER HOUR OR SO OF THUNDERSTORM
ACTIVITY NEAR KARA BEFORE THEY TOO ARE AT VFR. GENERALLY WEST TO
SOUTHWEST WINDS ARE EXPECTED THE REST OF THE AFTERNOON...BECOMING
LIGHT AND SOMEWHAT VARIABLE THIS EVENING AND DURING THE OVERNIGHT
HOURS. VFR EXPECTED TOMORROW.

13

&&

.PREV DISCUSSION... /ISSUED 1204 PM CDT TUE JUN 10 2014/

UPDATE...OPTED FOR ONE MORE UPDATE BEFORE BEGINNING AFTERNOON
FORECAST PACKAGE. ESSENTIALLY HAVE DROPPED MENTIONABLE POPS FOR
ALL BUT ACADIANA...AND TRENDED THIS AREA DOWN THROUGH THE
AFTERNOON. ADDITIONALLY WENT AHEAD AND REMOVED POPS AREA-WIDE FOR
TONIGHT.

MARCOTTE

PREV DISCUSSION... /ISSUED 1044 AM CDT TUE JUN 10 2014/

UPDATE...UPDATED GRIDS/ZONE PER LATEST TRENDS. BIGGEST CHANGE HAS
BEEN A REDUCTION IN POPS OVER THE NORTHWEST HALF OF THE FORECAST
AREA AS SHARPLY DRIER AIR IS NOW FILTERING IN WITH MID/UPPER LOW
ADVANCING INTO NORTHERN ARKANSAS/SOUTH MISSOURI.

MARCOTTE

PREV DISCUSSION... /ISSUED 412 AM CDT TUE JUN 10 2014/

DISCUSSION...
WATER VAPOR IMAGERY THIS MORNING SHOWS A CUTOFF LOW SPINNING EWD
ACROSS ERN OK...WITH A STRONG MID/UPPER-LEVEL SHORTWAVE ROUNDING
IT ACROSS ERN/SERN TX. LOCAL 88DS SHOW A BAND OF THUNDERSTORMS
ASSOCIATED WITH THIS FEATURE CURRENTLY STRETCHING FROM NERN LA
THROUGH CNTL LA TO THE LAKES REGION OF SERN TX...WHILE SCATTERED
SHOWERS/STORMS STREAM NWD AHEAD OF IT. THE LINE LOOKS TO BE A
FAIRLY PROFICIENT RAINMAKER WITH KPOE 88D SHOWING HOURLY RAINFALL
RATES EXCEEDING 2 INCHES IN A FEW SPOTS.

FIRST PERIOD FORECAST LOOKS FAIRLY STRAIGHT-FORWARD THIS MORNING
WITH THE ONGOING CONVECTIVE COMPLEX DRIVING THE POPS/WX. NRN END OF
THE LINE HAS BEEN MAKING STEADIER PROGRESS ACROSS THE WRN GULF
REGION WHILE THE SRN END OF THE LINE LAGS BEHIND A BIT. THIS SLOW
FORWARD MOVEMENT SHOULD MAINTAIN THROUGH THE REMAINDER OF THE
OVERNIGHT HOURS...AND THE LINE SHOULD BE ROUGHLY BISECTING THE
AREA FROM NE-SW BY 12Z. EXPECTING THIS NOCTURNALLY-DRIVEN
CONVECTION TO BEGIN DIMINISHING AFTER SUNRISE...ALTHOUGH WILL BE
MAINTAINING CHANCE POPS OVER MUCH OF THE AREA TODAY TO ACCOUNT FOR
THE PRESENCE OF GOOD GULF MOISTURE/GOOD INSTABILITY AND THE
SHORTWAVE MAKING ITS WAY ACROSS THE AREA. HAVING SAID THAT POPS
WILL BE LOWER BEHIND THE ONGOING LINE AS SOME DRYING IS NOTED ON
WATER VAPOR IMAGERY BEHIND THE SHORTWAVE. DECREASING POPS WILL
CONTINUE INTO TONIGHT FROM WEST TO EAST AS THIS WHOLE SYSTEM WILL
BE PUSHING EWD WITH TIME.

AFTER A DRY WEDNESDAY WITH WEAK RIDGING ALOFT AND ASSOCIATED DRIER
AIR BUILDING OVER THE REGION...SMALL RAIN CHANCES RETURN FOR
THURSDAY/FRIDAY WITH THE APPROACH OF THE NEXT MID-LEVEL SHORTWAVE
AND AN ASSOCIATED SFC FRONTAL BOUNDARY. SMALL POPS LINGER THROUGH
THE WEEKEND AS GOOD MOISTURE RESIDES UNDER A GENERAL WEAKNESS
ALOFT. THE PRECIP SHOULD COME TO AN END BY MONDAY AS WEAK RIDGING
BUILDS EWD PAST THE AREA.

MARINE...
AN ONSHORE FLOW WILL PERSIST THROUGH THE PERIOD WITH HIGH PRESSURE
ANCHORED TO OUR EAST...AND GENERALLY NO FLAGS ARE EXPECTED THROUGH
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  86  72  90  76 /  10  10  10  10
KBPT  88  72  93  75 /  10  10  10  10
KAEX  86  70  90  71 /  10  10  10  10
KLFT  85  73  91  75 /  30  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jun 10, 5:18 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CDT TUE JUN 10 2014

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-111100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
518 AM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
TODAY WITH THE PASSAGE OF A STRONG UPPER-LEVEL DISTURBANCE. THE
PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINS WHICH
COULD PRODUCE MINOR FLOODING AT TIMES...ESPECIALLY ACROSS CENTRAL
LOUISIANA WHERE RAIN CHANCES ARE HIGHEST. ALSO A FEW OF THE STORMS
COULD BE ON THE STRONG SIDE WITH WIND GUSTS TO 40 MPH POSSIBLE.
RAIN CHANCES ACROSS THE REGION WILL GRADUALLY DIMINISH THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DRY WEATHER IS EXPECTED FOR WEDNESDAY AS HIGH PRESSURE BRIEFLY
BUILDS OVER THE REGION. HOWEVER RAIN CHANCES RETURN FOR LATE THIS
WEEK AS THE NEXT DISTURBANCE ALOFT PASSES THE AREA. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

In the hours before

Local storm report, Jun 10, 11:08 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 AM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     MARINE TSTM WIND 4 SE SABINE PASS        29.69N 93.84W
06/10/2014  M62 MPH          JEFFERSON          TX   C-MAN STATION

&&

MOGGED
Local storm report, Jun 10, 11:10 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1110 AM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     MARINE TSTM WIND 1 E SABINE PASS         29.73N 93.87W
06/10/2014  M46 MPH          CAMERON            LA   C-MAN STATION

&&

MOGGED
Local storm report, Jun 10, 12:21 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1221 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     MARINE TSTM WIND 27 S RUTHERFORD BEACH   29.38N 93.17W
06/10/2014  E40 MPH          GMZ472             LA   PUBLIC

            REPORT FROM PLATFORM IN WEST CAMERON BLOCK 173.

&&

MOGGED
Local storm report, Jun 10, 12:50 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1250 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     MARINE TSTM WIND 26 S HOLLY BEACH        29.41N 93.40W
06/10/2014  M38 MPH          GMZ470             LA   PUBLIC

            REPORT FROM PLATFORM IN WEST CAMERON BLOCK 168.

&&

MOGGED
Local storm report, Jun 10, 12:58 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     MARINE TSTM WIND 10 S CREOLE             29.65N 93.12W
06/10/2014  M48 MPH          GMZ452             LA   PUBLIC

            REPORT FROM PLATFORM IN WEST CAMERON BLOCK 66.

&&

MOGGED
Local storm report, Jun 10, 1:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
153 PM CDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLOOD            LAFAYETTE               30.22N 92.03W
06/10/2014                   LAFAYETTE          LA   NEWSPAPER

            ACCORDING MEDIA REPORTS... AMABASSADOR AT DULLES...
            MABASSADOR FROM JOHNSTON TO ERASTE LANDRY... RUE FOSSE...
            TAFT AT VERMILION... 100 SAGE GLENN AND 300 CORNELIUS ARE
            CLOSED DUE TO FLOODING

&&

RDEAL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:26 AM CDTSpecial Weather StatementLCHRapides, Vernon2 hr
Jun 10, 3:42 AM CDTAreal Flood AdvisoryLCHVernon2 hr
Jun 10, 5:05 AM CDTSpecial Weather StatementLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 3 more115 min
Jun 10, 6:50 AM CDTSpecial Weather StatementLCHAcadia, Avoyelles, Calcasieu, Cameron, Evangeline, Jefferson Davis and 2 more115 min
Jun 10, 7:18 AM CDTAreal Flood AdvisoryLCHCalcasieu, Evangeline, Jefferson Davis117 min
Jun 10, 7:53 AM CDTSpecial Marine WarningLCH97 min
Jun 10, 8:23 AM CDTRiver Flood WarningLCHLafayette, Vermilion5 days
Jun 10, 8:35 AM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more115 min
Jun 10, 8:51 AM CDTSpecial Weather StatementLCHCameron54 min
Jun 10, 9:30 AM CDTSpecial Marine WarningLCH60 min
Jun 10, 9:42 AM CDTSpecial Weather StatementLCHCameron63 min
Jun 10, 10:20 AM CDTTornado WarningLCHLafayette, Vermilion25 min
Jun 10, 10:29 AM CDTSpecial Marine WarningLCH61 min
Jun 10, 10:55 AM CDTAreal Flood AdvisoryLCHAcadia, Iberia, Lafayette, Saint Martin, St. Mary, Vermilion110 min
Jun 10, 11:33 AM CDTSpecial Marine WarningLCH57 min
Jun 10, 2:14 PM CDTRiver Flood WarningLCHCalcasieu31 hr

Nearby

River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.